Jump to content
Important Survey - Please Participate ×

Short Timer Looking for Support


[Ec...]

Recommended Posts

I am so happy that this site exists. I am starting from not a lot of knowledge.

I have been struggling with intense physical anxiety for about 3 months. I was prescribed 20mg Lexapro. I have been on Lex for 8 weeks.  During the "ramp-up" time for the lexapro, I experienced more intense anxiety and sleep was very challenging. My doctor gave me 1mg Clonazepam to "use as needed" for anxiety and insomnia symptoms a month and a half ago.  Since then, I have pretty much been taking 1mg of Clonazepam every day a couple hours before bedtime. My doctor basically told me to go down to .5mg when I was ready. I tried it a couple different times, having bad experiences, so went back to 1mg. After reading a bunch on this site, I made up tapering plan of going down to .75mg for a week, then .5mg for a week, then .25mg for a week, then (possibly ) .10 for a week, then off.  So far I"ve been 3 days at .75 mg.  I'd love any feedback on getting off benzos after short term use AND if my taper plan seems realistic.  Thanks so much!!!

Link to comment
Share on other sites

Hello Ecobodhi and Welcome to BenzoBuddies!

 

Congratulations on your decision to taper off of Klonopin!  You've come to the right place to find good information about benzo withdrawal and support from others who know what it's like to go through this.

 

We generally suggest tapering with cuts of no more than 5-10% every week or two or as dictated by symptoms.  This helps minimize withdrawal symptoms and ensure you function as well as possible.  You may want to proceed with your plan but be receptive to adjusting your pace if your symptoms flare up.

 

I suggest you  explore the site - you may want to start with these boards and start your own thread with your questions: Planning Your Withdrawal (Taper Plans) and Withdrawal Support (during your taper)

 

The Ashton Manual  is a great resource for understanding the effect benzos have on our body.

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you joined us! 

Brighterday.  :)

 

Link to comment
Share on other sites

Welcome!

 

In theory, when starting an AD, there can be initial anxiety side effects but it is supposed to go away. If it does not, that med should not be used.

 

so go back 8/9 years ago, I was put on Lexapro and had ativan to 'help" with the start of the lexapro. As the lexapro "worked" I was able to be off of ativan at quite an easy pace.  Lexapro was fine till last year.

 

What I'm about to write is to inform you not scare you, as everyone is different.

Lexapro stopped working. Suddenly. they call it "pooping out". The year following was a bunch of polydrugging from hell trying to "help" me find the next med to "work". A year of benzos was thrown into the mix. Benzos went bad on me quickly too and I wasn't aware of that problem till later on.

 

I am now med free (AD's and bezos). I am doing the best i have in a very long time. You could not pay me to take another psyche med.

 

Please be careful. It sounds like the benzo is giving you a rough time, but its hard to tell if the AD isn't also as well? We suggest only tapering one med at a time if you ever decide you want to get off the lexapro too. Be gentle with your brain and body:)

Doing one at a time helps you to figure out which drug is doing what.

 

Lots of support here! Glad you found us ;)

Link to comment
Share on other sites

Not sure your age, but if 40+, my suggestion, if not done already, is to test for H.pylori and possible do a GI endoscopy to test for gastritis. Especially if you experience any digestive discomfort, even mild or dull belly pain.

 

Sometimes there are physiological reasons why we get anxiety and would be good to get to the bottom of it, since AD and benzos are only masking the real issue. Better to address the root cause if you can. 

 

Btw, had a similar thing, was put on benzos and then on Lexapro and anxiety was just unbearable.

 

Link to comment
Share on other sites

Chiming in to say how lucky you are that you found this site and are still in the early stages of taking the benzo. Your taper will be easier than if you had been on it a long time. I took xanax for only 2 months and had horrific withdrawal so the sooner you can stop the better. Sounds like you have a plan in place, keep at it, don't look back. You are dodging a bullet!
Link to comment
Share on other sites

×
×
  • Create New...